Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 18, 2007, 5:33 PM CDT for 6 counties in Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- Oct 18, 2007, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Champaign County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 5:51 PM CDT | TSTM WND DMG | Bethany, IL | TREES AND POWERLINES DOWN...IN ADDITION FUNNEL CLOUD OBSERVED |
| Oct 18, 6:19 PM CDT | TSTM WND DMG | Champaign, IL | TREE BLOWN DOWN ON KIRBY STREET JUST WEST OF THE STADIUM. FROM WILL TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 182233 SVRILX ILC019-041-115-139-147-173-182315- /O.NEW.KILX.SV.W.0133.071018T2233Z-071018T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 533 PM CDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS... MOULTRIE COUNTY IN CENTRAL ILLINOIS... NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS... SOUTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN PIATT COUNTY IN CENTRAL ILLINOIS... SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 615 PM CDT. * AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF FINDLAY...OR ABOUT 9 MILES NORTH OF SHELBYVILLE...AND WAS MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... SULLIVAN... DALTON CITY... LOVINGTON... ARTHUR... HAMMOND... ATWOOD... BEMENT... TUSCOLA... OTHER LOCATIONS IN THE WARNING INCLUDE...BETHANY...CHAMPAIGN... PESOTUM...PHILO...SAVOY...SEYMOUR...SIDNEY...TOLONO...URBANA AND WESTERVELT. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4021 8829 3998 8797 3945 8885 3956 8901 TIME...MOT...LOC 2233Z 227DEG 49KT 3958 8877 $$ GEELHART/BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:01 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 18, 3:01 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT THU OCT 18 2007 .DISCUSSION... ISSUED 154 PM CDT THU OCT 18 2007 UPPER LEVEL LOW CONTINUING TO DEEPEN OVER THE UPPER MIDWEST...CURRENTLY CENTERED OVER SRN MN ACCORDING TO IR SAT IMAGERY. DEEP DRY SLOT PUSHING THRU THE REGION TODAY BEHIND THIS MORNINGS CONVECTIVE ACTIVITY. WATCHING THE COLD FRONT PUSH THROUGH AS WELL...WAITING FOR CONVECTIVE INITIATION ALONG THE BOUNDARY. THIS ANTICIPATED CONVECTION IS THE MAIN ISSUE FOR THE SHORT TERM...AND THE NEXT IS ANOTHER FRONT DUE AT THE BEGINNING OF THE WORK WEEK...IN ADDITION TO THE PATTERN SHIFT IN GENERAL. MODELS HAVE BEEN LACKING CONSISTENCY...AND THIS TENDENCY IS CONTINUING IN THE WAKE OF THE CURRENT SYSTEM. BEHIND THIS LOW...THE GFS REMAINS VERY AMPLIFIED...WITH ALMOST MERIDIONAL FLOW IN THE MED-LONG RANGE OUT OF CANADA...BRINGING SIGNIFICANTLY COOLER AIR...WITH THE ECMWF ONLY MARGINALLY LESS SO. MOS IS STRUGGLING TO KEEP UP. AS FOR THE OTHER MODELS...THE CANADIAN IS THE MORE CONSERVATIVE THAN EITHER THE ECMWF OR THE GFS FOR THE LONG TERM. LOOKING AT TELECONNECTIONS...THE AO IS HINTING AT RUNNING NEGATIVE...OR INTO A PHASE OF HIGHER ARCTIC PRESSURE. THIS PUSHES COOLER AIR INTO THE CONUS. GFS/ECMWF/CAN GLOBAL ALL IN AGREEMENT THAT COOLER AIR IS ON THE WAY...MAIN DIFFERENCE IS IN THE DELIVERY. FOR THAT...LOOKING TO THE NAO SHOWS A NEGATIVE PHASE AFTER DAY 2-3...RESULTING IN A WEAKER SUBTROPICAL HIGH/ICELANDIC LOW...OR LESS AMPLIFICATION. CONSIDERING THIS...THE MORE PROGRESSIVE AND ALMOST MERIDIONAL FLOW OF THE GFS IS LESS LIKELY. ALSO...STRONG PHASING WITH LESS AMPLIFIED FLOW IS ALSO LESS LIKELY. ALL OF THE SIGNS WITH THE TELECO IN THE ENSEMBLES POINTS TO A MORE CONSERVATIVE ECMWF/CAN GLOB SOLN FOR THE MED/LONG RANGE. EITHER WAY...COOLER TEMPS BEHIND TWO VIGOROUS SYSTEMS SEEMS THE MAIN STORY THROUGH THE FORECAST. SHORT TERM...TODAY AND TONIGHT... WATCHING THE VISIBLE SATELLITE IMAGERY THIS AFTERNOON...CU FIELD IS NOT TOO IMPRESSIVE JUST YET. WATCHING THE LEADING LINE OF CU ALMOST ALONG THE INTERSTATE 55 CORRIDOR. DWPTS ARE DROPPING QUICKLY TO THE EAST OF THAT LINE AS THE COLD FRONT PUSHES THROUGH. WHETHER OR NOT INITIATION WILL TAKE PLACE BEFORE THE COLD FRONT MOVES ALL THE WAY THROUGH IS THE MAIN ISSUE IN THE EXTREME SHORT TERM. FORECASTING THAT IT WILL BE CLOSE...WITH SOME SCATTERED ACTIVITY POSSIBLE FROM THE I-55 CORRIDOR TO THE IL/IN BORDER. INTENSE DEVELOPMENT WILL BE DIFFICULT WITH UPPER LEVEL WINDS TO 70KTS AT 700MB. STORMS LIKELY TO BE DESTROYED ALMOST IMMEDIATELY...IF THEY FORM. DRY AIR MIXING DOWN AS WELL...VERY QUICKLY WITH AMPLE SUNSHINE TODAY. FORECAST WILL KEEP THE CHANCE POPS IN...BUT HESITATE TO GO HIGHER AS ENVIRONMENT IS JUST A LITTLE TOO STRONG IN SPEED SHEAR. LONG TERM...TOMORROW THROUGH THURSDAY... BRIEF WARMING BEHIND THIS SYSTEM...UNTIL THE NEXT SYSTEM BRINGS A FRONT ON MONDAY...WITH SHOWERS LIKELY WITH THE PASSAGE. COVERAGE OF THE SHOWERS WILL DEPEND ON THE ABILITY TO RETURN SIGNIFICANT MOISTURE IN ADVANCE OF THE FRONT. THE GULF IS NOT EXACTLY OPEN AND RH FIELDS ARE A BIT WANTING IN THE MODELS. BEYOND TUESDAY...FORECAST IS DRY AND COOL. HJS && .AVIATION... ISSUED 1255 PM CDT THU OCT 18 2007 VERY DEEP 982 MB LOW PRESSURE OVER CENTRAL MN WEST OF MSP MAY DEEPEN A BIT MORE AS IT MOVES TO THE NORTHERN WI/MN BORDER BY SUNSET...TO THE NE MN ARROWHEAD BY 12Z/FRI AND TO NW OF LAKE SUPERIOR BY 18Z/FRI. THIS TO BRING A COLD FRONT EAST ACROSS IL THIS AFTERNOON AND EARLY EVENING. FEW TO SCT CUMULUS CLOUDS OVER CENTRAL IL RIGHT NOW. COLD FRONT INTERACTING WITH INCREASINGLY UNSTABLE AIR MASS WITH TEMPS GETTING IN LOWER 80S AND DEWPOINTS IN THE UPPER 50S AND LOWER 60S TO DEVELOP SCATTERED CONVECTION BY MID AFTERNOON OVER CENTRAL IL. THIS TO EVENTUALLY DEVELOP INTO A SQUALL LINE BY LATE AFTERNOON AND EARLY EVENING AS IT MOVES INTO EASTERN IL BY I-57. HIT DEC AND CMI HARDER WITH THUNDERSTORMS WITH STRONGER WINDS AND LOWER VSBYS FROM HEAVY RAIN LATE THIS AFTERNOON AND EARLY EVENING. MORE WIDELY SCATTERED THUNDERSTORMS WEST BY PIA AND SPI WHERE COLD FRONT MOVES THROUGH EARLIER IN THE AFTERNOON. SW WINDS 20 TO 30 KTS WITH GUSTS OF 35 TO 40 KTS THIS AFTERNOON...THEN DIMINISHING TO 15 TO 20 KTS TONIGHT AND LOSING THE GUSTS OVERNIGHT. WSW WINDS FRI MORNING 15 TO 20 KTS WITH GUSTS OF 25 TO 30 KTS. USED NAM-WRF LOW LEVEL RH FIELD TO BRING IN BROKEN TO OVERCAST STRATOCU CLOUDS OF 2 TO 3 KFT BETWEEN 04Z-08Z FROM THE WEST. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Oct 18, 2:22 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CDT THU OCT 18 2007 ILZ027>031-036>038-040>042-047>051-191100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 222 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY DEEP LOW PRESSURE OVER EAST CENTRAL MINNESOTA WILL DRAG A COLD FRONT OVER WESTERN ILLINOIS INTO EASTERN ILLINOIS LATER THIS AFTERNOON...AND INTO INDIANA DURING EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AFTER 3 PM...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WILL MATERIALIZE EAST OF I-55. IN ADDITION TO THE THREAT FOR THUNDERSTORMS...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL OCCUR UNTIL 7 PM TODAY WHEN A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 7 PM TODAY FROM I-55 EAST. ILZ043>046-052>057-061>063-066>068-071>073-191100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 222 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY DEEP LOW PRESSURE OVER EAST CENTRAL MINNESOTA WILL DRAG A COLD FRONT OVER WESTERN ILLINOIS INTO EASTERN ILLINOIS LATER THIS AFTERNOON...THEN INTO INDIANA DURING EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AFTER 3 PM TODAY AND EVENTUALLY FORM INTO A SQUALL LINE...WITH SOME OF THE STORMS LIKELY BECOMING SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS. HOWEVER GIVEN THE AMOUNT OF WIND SHEAR IN THE ENVIRONMENT...A FEW TORNADOES WILL ALSO BE POSSIBLE EAST OF I-55. THE STORMS WILL QUICKLY RACE EASTWARD INTO INDIANA DURING THE EVENING. IN ADDITION TO THE THREAT FOR THUNDERSTORMS...STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL OCCUR UNTIL 7 PM TODAY WHEN A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 AND 9 PM TODAY. HUETTL/BARNES
In the hours before
Local storm report, Oct 18, 5:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL DECATUR 39.85N 88.93W
10/18/2007 M1.75 INCH MACON IL EMERGENCY MNGR
GOLFBALL SIZED HAIL ON THE EAST SIDE OF LAKE DECATUR
&&
JPARRLocal storm report, Oct 18, 5:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG DECATUR 39.85N 88.93W
10/18/2007 MACON IL TRAINED SPOTTER
TREES DOWN ON LAKE SHORE DRIVE
&&
JPARRThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 1:22 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 38 min |
| Oct 18, 2:01 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 44 min |
| Oct 18, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Oct 18, 4:08 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 37 min |
| Oct 18, 4:20 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 40 min |
| Oct 18, 4:34 AM CDT | Tornado Warning | ILX | Coles, Douglas | 26 min |
| Oct 18, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 39 min |
| Oct 18, 4:53 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 29 min |
| Oct 18, 5:28 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Oct 18, 9:36 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 6 hr |
| Oct 18, 4:45 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 45 min |
| Oct 18, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Piatt | 41 min |
| Oct 18, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 41 min |
| Oct 18, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Macon, Piatt | 35 min |
| Oct 18, 5:47 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt, Shelby | 43 min |
| Oct 18, 5:49 PM CDT | Tornado Warning | ILX | Coles, Cumberland, Effingham, Shelby | 41 min |
| Oct 18, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 40 min |
| Oct 18, 6:20 PM CDT | Tornado Warning | ILX | Coles, Cumberland, Douglas, Moultrie | 40 min |
| Oct 18, 6:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Vermilion | 34 min |
| Oct 18, 6:57 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar, Vermilion | 48 min |
| Oct 18, 6:58 PM CDT | Tornado Warning | ILX | Vermilion | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.